Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Simple maximal quotient rings


Author: Robert A. Rubin
Journal: Proc. Amer. Math. Soc. 55 (1976), 29-32
DOI: https://doi.org/10.1090/S0002-9939-1976-0393097-5
MathSciNet review: 0393097
Full-text PDF

Abstract | References | Additional Information

Abstract: In this paper we consider the question of when a ring $ \Lambda $ has a simple maximal left ring of quotients. In the first section we determine two necessary conditions; viz. that $ \Lambda $ be left nonsingular, and when $ I$ and $ J$ are nonzero ideals of $ \Lambda $ with $ I \cap J = 0$, then $ I + J$ is not left essential in $ \Lambda $. In the second section we show that these conditions are also sufficient when $ \Lambda $ is of finite left Goldie dimension. In addition, for a left nonsingular ring of finite left Goldie dimension, we determine the ideal structure of the maximal left ring of quotients.


References [Enhancements On Off] (What's this?)

  • [1] V. C. Cateforis, Flat regular quotient rings, Trans. Amer. Math. Soc. 138 (1969), 241-249. MR 39 #259. MR 0238899 (39:259)
  • [2] R. A. Rubin, Absolutely torsion-free rings, Pacific J. Math. 46 (1973). MR 0364326 (51:581)
  • [3] F. L. Sandomierski, Semisimple maximal quotient rings, Trans. Amer. Math. Soc. 128 (1967), 112-120. MR 35 #5473. MR 0214624 (35:5473)
  • [4] B. Stenström, Rings and modules of quotients, Lecture Notes in Math., vol. 237, Springer-Verlag, Berlin and New York, 1971. MR 48 #4010. MR 0325663 (48:4010)


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0393097-5
Keywords: Simple ring, nonsingular ring, Goldie dimension, maximal ring of quotients, semisimple ring, self-injective ring
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society